Alert archive / Indiana / Tornado Warnings in 2025

Tornado Warning 39, NWS Paducah, KY

March 15, 2025Gibson County, Pike County, Indiana

NWS Paducah, KY issued this tornado warning at Mar 15, 2025, 3:04 AM CDT for Gibson County, Pike County, Indiana. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2025, 3:04 AM CDT (08:04 UTC)
Expired
Mar 15, 2025, 3:30 AM CDT
In force
26 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Observed
Damage threat
Considerable
Hail
0.75 in

Counties Gibson County, IN, Pike County, IN

The radar

The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 3:05 AM CDTTORNADOOakland City, INScreen shot of security camera footage of a tornado in Oakland City.
Mar 15, 3:05 AM CDTTORNADOOakland City, INSecurity camera footage showed a tornado in Oakland City. Damage reported around the city.
Mar 15, 3:05 AM CDTTORNADOOakland City, INTornado captured on security camera footage in Oakland City.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 7:34 PM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
2530 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

699 
WFUS53 KPAH 150804
TORPAH
INC051-125-150830-
/O.NEW.KPAH.TO.W.0039.250315T0804Z-250315T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
304 AM CDT Sat Mar 15 2025

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Southeastern Gibson County in southwestern Indiana...
  Pike County in southwestern Indiana...

* Until 330 AM CDT/430 AM EDT/.

* At 303 AM CDT/403 AM EDT/, a confirmed large and extremely
  dangerous tornado was located over Oakland City, moving northeast
  at 60 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* The tornado will be near...
  Winslow around 410 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Mackey, Francisco, Somerville, and Spurgeon.

This includes Interstate 69 in Indiana between Mile Markers 28 and
47.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3851 8708 3851 8707 3832 8707 3823 8729
      3825 8730 3825 8732 3822 8732 3820 8736
      3820 8740 3835 8751 3853 8716 3852 8715
      3852 8714 3853 8714 3853 8712 3854 8710
TIME...MOT...LOC 0803Z 239DEG 59KT 3832 8737 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$

SP
1 follow-up statement
116 
WWUS53 KPAH 150818
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
418 AM EDT Sat Mar 15 2025

INC051-150828-
/O.CAN.KPAH.TO.W.0039.000000T0000Z-250315T0830Z/
Gibson IN-
418 AM EDT Sat Mar 15 2025

...THE TORNADO WARNING FOR SOUTHEASTERN GIBSON COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM EDT for southwestern
Indiana.

&&

LAT...LON 3851 8708 3851 8707 3837 8707 3836 8715
      3840 8724 3845 8731 3853 8716 3852 8715
      3852 8714 3853 8714 3853 8712 3854 8710
TIME...MOT...LOC 0818Z 224DEG 71KT 3850 8713 

$$

INC125-150830-
/O.CON.KPAH.TO.W.0039.000000T0000Z-250315T0830Z/
Pike IN-
418 AM EDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
NORTHEASTERN PIKE COUNTY...

At 418 AM EDT, a confirmed large and extremely dangerous tornado was
located 8 miles east of Petersburg, moving northeast at 80 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Pike County.

This includes Interstate 69 in Indiana between Mile Markers 43 and
45, and near Mile Marker 47.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3851 8708 3851 8707 3837 8707 3836 8715
      3840 8724 3845 8731 3853 8716 3852 8715
      3852 8714 3853 8714 3853 8712 3854 8710
TIME...MOT...LOC 0818Z 224DEG 71KT 3850 8713 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$

SP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:52 AM CDT, 2 hours 12 minutes earlier. Its key messages:

  • A Wind Advisory remains in effect through 4 AM for gusts of 40-50 mph.
  • All modes of significant severe weather are expected with tonight's storms, large hail (2+ inches), damaging winds of 70-80+ mph, and significant tornadoes (EF2+).
  • Saturday maintains a severe threat during the morning into the early afternoon. All modes of severe remain possible. This is mainly across western KY and southwest IN.
Area forecast discussion, Mar 15, 12:52 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1252 AM CDT Sat Mar 15 2025

.KEY MESSAGES...

- A Wind Advisory remains in effect through 4 AM for gusts of
  40-50 mph.

- All modes of significant severe weather are expected with tonight's
  storms, large hail (2+ inches), damaging winds of 70-80+ mph,
  and significant tornadoes (EF2+).

- Saturday maintains a severe threat during the morning into the
  early afternoon. All modes of severe remain possible. This is
  mainly across western KY and southwest IN.

&&

.DISCUSSION...
Issued at 255 PM CDT Fri Mar 14 2025

A strong, negatively tilted 500mb trof will move through the upper
midwest this evening and tonight. A strong 978-976mb sfc low will
track through eastern NE into MN this evening and tonight. We are
warm sectored today throughout the day w/a dry line to our west.
Windy conditions today ahead of this system with gusts of 40-50 mph.
A Wind Advisory is in effect through 4am.

Very concerning situation unfolding tonight with all modes of
significant severe possible. Models are setting up further west and
timing has slowed a little. Dew points are still forecast to surge
northward from southern AR over the next several hours and have a 70-
90% chance of reaching or exceeding 60 degrees. SBCAPE is still
around 1,000-2,000 J/kg. 0-1 km SRH is rather high at around 300+
m2/s2, and 0-3 km SRH is 600+ m2/s2. STP in the HRRR is 7-8. Bulk
shear is 60+ kts. Mid level lapse rates are still rather steep at
7.5-8 degC. Models are still showing a broken line of storms moving
through which means both linear dynamics and supercells are
possible. All hazards are possible wtih 70-80+ mph damaging winds,
large hail (2+ inches), and significant tornadoes (EF2+) some of
which could be long track. These storms will also be moving rather
quickly at around 60-70 mph. Storms are expected to weaken some as
they move further east late tonight as dewpoints drop off and
instability decreases.

How tonight evolves will determine how tomorrow plays out. A
secondary system comes up from the south tomorrow and brings storms
to eastern portions of the area (mainly the KY pennyrile and
southwest IN). The best instability is in the morning to early
afternoon with about 1,000-1,500 J/kg of MUCAPE which is when we
could see severe storms (SPC slight risk). There is also the
possibility for training storms. Some areas could see 1-2" of rain
with flash flooding possible and we are in a slight (level 2 of 4)
for the excessive rainfall outlook.

Behind the cold front with this system highs will fall back into the
50s for Sunday. Upper level ridging builds in early next week and
temperatures then moderate back into the 60s and 70s. Another trof
and sfc low come through on Wednesday bringing more storms to the
area along with a cold front Wednesday night.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1252 AM CDT Sat Mar 15 2025

A line of severe storms produced a 67kt gust at KCGI in the last
hour and that line will continue eastward overnight. Gusts over
50kts will be possible with brief IFR visibilities likely. South
winds will gust 35-45kts ahead of the line overnight. Another
round of showers and storms will spread northward across the
region mainly in the afternoon with more MVFR and even IFR
conditions possible. Showers could linger into the evening with
MVFR conditions.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 4 AM CDT early this morning for ILZ075>078-
     080>094.
MO...Wind Advisory until 4 AM CDT early this morning for MOZ076-086-
     087-100-107>112-114.
IN...Wind Advisory until 4 AM CDT /5 AM EDT/ early this morning for
     INZ081-082-085>088.
KY...Wind Advisory until 4 AM CDT early this morning for KYZ001>022.

&&

DISCUSSION...SHAWKEY
AVIATION...DRS
Hazardous weather outlook, Mar 14, 4:48 PM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
448 PM CDT Fri Mar 14 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
448 PM CDT Fri Mar 14 2025 /548 PM EDT Fri Mar 14 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Strong gusty winds of 40 to 50 mph are forecast this afternoon
and evening. Refer to the Wind Advisory for additional details.

Widespread thunderstorms are expected this evening into tonight
with the potential for significant severe weather. Hazards
include damaging winds in excess of 70 mph, tornadoes, and large
hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional thunderstorms are possible on Saturday, some of which
may be severe with damaging winds, large hail, and a few
tornadoes. This threat is primarily across west Kentucky and
southwest Indiana. Heavy rainfall may lead to flash flooding
across west Kentucky on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters please report any severe weather or damage to the
National Weather Service or local authorities.

In the hours before

Local storm report, Mar 15, 1:45 AM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
145 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     Hail             1 E Howardville         36.57N 89.58W
03/15/2025  E1.50 Inch       New Madrid         MO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&
Local storm report, Mar 15, 1:58 AM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
158 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     Tornado          4 SSE New Burnside      37.53N 88.75W
03/15/2025                   Johnson            IL   Trained Spotter

            Severe damage to a home on Gilead Church
            Road. No injuries.

&&

KEC
Local storm report, Mar 15, 2:14 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
214 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 AM     Hail             Harrisburg              37.74N 88.55W
03/15/2025  M1.75 Inch       Saline             IL   Public

&&

KEC
Local storm report, Mar 15, 2:15 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
215 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Hail             Columbus                36.76N 89.10W
03/15/2025  M1.00 Inch       Hickman            KY   Fire Dept/Rescue

&&

KEC
Local storm report, Mar 15, 2:45 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
245 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     Tstm Wnd Dmg     Paducah                 37.07N 88.64W
03/15/2025                   McCracken          KY   Emergency Mngr

            Tree down blocking the road on North
            Friendship and Guyline road.

&&

KEC
Local storm report, Mar 15, 2:48 AM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
248 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 AM     Tstm Wnd Dmg     1 W Shady Grove         37.12N 88.59W
03/15/2025                   Massac             IL   Emergency Mngr

            Tree down on house in Brookport. Line
            damage.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:53 AM CDTTornado Warning Tornado observedConsiderable damage threatPAHPosey52 min
Mar 15, 2:20 AM CDTTornado WarningPAHGibson, Posey, Vanderburgh40 min
Mar 15, 2:33 AM CDTSevere Thunderstorm WarningPAHPosey, Vanderburgh42 min
Mar 15, 2:45 AM CDTSevere Thunderstorm WarningPAHGibson, Pike45 min
Mar 15, 2:47 AM CDTSevere Thunderstorm WarningPAHGibson, Pike, Posey, Vanderburgh, Warrick43 min
Mar 15, 2:58 AM CDTTornado WarningPAHGibson, Pike, Vanderburgh, Warrick32 min
Mar 15, 3:26 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHPike, Spencer, Warrick49 min
Mar 15, 4:03 AM CDTSevere Thunderstorm WarningPAHSpencer42 min
Mar 15, 4:28 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHSpencer47 min
Mar 15, 4:37 AM CDTSevere Thunderstorm WarningPAHSpencer38 min
Mar 15, 4:43 AM CDTSevere Thunderstorm Warning Destructive damage threatPAHSpencer32 min

Nearby

Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.